Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 16, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jan 10, 1998, 3:58 PM EST for St. Lawrence County, New York. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 1998, 3:58 PM EST (20:58 UTC)
- Expired
- Jan 11, 1998, 9:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 102058 FFWBTV NYC089-111400- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 358 PM EST SAT JAN 10 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 900 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...ST. LAWRENCE COUNTY FLOODING REPORTEDLY CONTINUES ALONG THE RAQUETTE AND OSWEGATCHIE RIVERS. THE FLOODING HAS WORSENED THROUGHOUT THE DAY. FLOODING IS EXPECTED TO CONTINUE THROUGH THE NIGHT TIME HOURS. SOME OF THE TOWNS AFFECTED BY THE FLOODING INCLUDE GOUVERNEUR AND DE KALAS WELL AS PIERCEFIELD AND NEAR CHILDWOLD NEW YORK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. DIGIORGI &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:45 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 10, 2:45 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 245 PM EST SAT JAN 10 1998 IN THE SHORT TERM...WATER LEVELS ARE VERY HIGH ON THE OSWEGATCHIE AND RAQUETTE RIVERS IN ST LAWRENCE COUNTY. CURRENT FLOOD WARNINGS ARE IN EFFECT THROUGH 4PM BUT WE WL PRBLY EXTEND THE FLOOD WARNINGS OVRNGT THERE. ELSW RIVERS WERE AT BANKFUL BUT SHUD BE RECEDING TONIGHT WITH ONLY FIELD FLOODING IN THE USUALLY FLOOD PRONE AREAS. THESE PRBLMS HIGHLIGHTED IN FFSBTV. MANY AREAS IN NRN NY ARE STILL WITHOUT POWER AS WELL AS PTNS OF THE CHAMPLN VLY OF VT...INCLUDING WITHIN A FEW BLOCKS OF THE NWS OFFICE. ICE HAS BEEN MELTING AND DROPPING FROM TREES/POWER LINES AIDED BY A SOUTH OR SOUTHWEST BREEZE. THESE HAZARDS HIGHLIGHTED IN SPSBTV AND NOWBTV. OVER THE LONG HAUL THE UPR LVL TROF/VORTEX MOVS FROM THE GRTLKS TNGT TO THE NEW ENG CST BY MONDAY. WK VORT LOBE WL ROTATE THRU RGN DURG LATE THIS AFTN/EVENING WITH SNW SHWRS/FLURRYS AND AGAIN LATE SUNDAY MRNG INTO THE AFTN WITH SNW SHWRS/FLURRYS SNW SHWRS IN MTNS WL WHITEN GRND (LESS THAN AN INCH). SFC HI RDGS DOWN ACRS OHIO VLY TNGT AND SUN...BUT CYCLNC FLO ACRS OUR RGN SHUD RESULT IN A GD DEAL OF CLDINESS OUR AREA WITH SNO FLURRYS/SNO SHWRS. MON SHUD BE PTLY CLDY...ALTHO MORE CLDS NRN NY DUE TO LAKE EFFECT. NXT SYS MOVG IN FM W SHUD SPRD CLDS ACRS OUR AREA MON NGT WITH PCPN HOLDING OFF TIL TUES. TEMPS...TEENS OR 15-20 TNGT/MID 20S OR 25-30 SUN/ZERO TO 10 OR ARND 10 SUN NGT/20S OR 25-30 MONDAY. SFH
In the hours before
Special weather statement, Jan 10, 1:40 PM EST, 2 hours 18 minutes before
NYZ026>031-034-035-VTZ001>012-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 140 PM EST SAT JAN 10 1998 ...CLEANUP OPERATIONS CONTINUE ACROSS VERMONT AND NORTHERN NEW YORK... MORE TREES AND POWER LINES MAY FALL THIS AFTERNOON WITH SOUTH OR SOUTHWEST WINDS OF 10 TO 20 MILES AN HOUR. EMERGENCY MANAGEMENT AND WORK CREWS IN THESE AREAS SHOULD BE ALERT TO THESE HAZARDS. AS THE ICE CONTINUES TO MELT...IT MAY FALL IN CHUNKS FROM TREES AND POWER LINES. EXTRA CAUTION IS ADVISED TODAY FOR THOSE INVOLVED IN CLEAN UP EFFORTS. IF YOU ARE OUTDOORS...WATCH OUT FOR FALLING TREE LIMBS...ICE AND POWER LINES. STAY AWAY FROM DOWNED POWER LINES AND REPORT THESE HAZARDS TO LOCAL OFFICIALS. MANY RIVERS WILL BE RUNNING HIGH SO BE ALERT TO AREAS THAT ARE PRONE TO FLOODING. HOGAN
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.